Alert archive / Tennessee / River Flood Warnings in 2008
River Flood Warning 38, NWS Memphis, TN
NWS Memphis, TN issued this river flood warning at Apr 1, 2008, 9:27 AM CDT for Crockett County, Dyer County, Lauderdale County, Tennessee. It was in force for 16 days.
The area
The counties it named.
The facts
- Issued
- Apr 1, 2008, 9:27 AM CDT (14:27 UTC)
- Expired
- Apr 17, 2008, 7:00 AM CDT
- In force
- 16 days
- Issued by
- NWS Memphis, TN
- Flood severity
- Minor
Counties Crockett County, TN, Dyer County, TN, Lauderdale County, TN
The radar
The Memphis radar (KNQA), 73 km from the middle of the area, began a volume at 14:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point South Fork Forked Deer River near Halls (HLST1).
- Action stage
- 8.5 ft
- Minor stage
- 9 ft
- Moderate stage
- 13.5 ft
- Major stage
- 16 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this river flood warning went out at Apr 1, 2:56 AM CDT, 6 hours 31 minutes earlier.
Area forecast discussion, Apr 1, 2:56 AM CDT, 6 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 256 AM CDT TUE APR 1 2008 .DISCUSSION... LARGE AREA OF SHOWERS AND THUNDERSTORMS CONTINUES TO MOVE EAST AND COVERS EASTERN AND SOUTHERN PARTS OF THE FORECAST AREA. RAIN HAS MOVED EAST OF AREA WHERE A FLASH FLOOD WATCH HAD BEEN IN EFFECT. DO NOT EXPECT ANY ADDITIONAL RAIN BEHIND THIS AREA SO HAVE CANCELLED THE FLASH FLOOD WATCH. POPS FOR TODAY STRICTLY BASED ON CURRENT RADAR TREND AND WILL BE ADJUSTED BEFORE ZONES ARE ISSUED AROUND 330 AM. COLD FRONT EXTENDS EARLY THIS MORNING FROM WESTERN LOWER MICHIGAN THROUGH CENTRAL ARKANSAS AND INTO CENTRAL TEXAS. THE FRONT SHOULD CLEAR THE FORECAST AREA BY AROUND NOON. TEMPERATURES SHOULD NOT WARM TO MUCH FROM WHERE THEY ARE NOW WITH READINGS MAINLY IN THE 60S. HIGH PRESSURE WILL BUILD INTO THE MIDWEST BY TONIGHT WHICH WILL HELP CLEAR SKIES SOME AND BRING TEMPERATURES DOWN INTO THE 40S. HIGH PRESSURE WILL MOVE EAST ON WEDNESDAY WHICH MEANS SOUTH WINDS RETURN BRINGING MOISTURE BACK INTO THE FORECAST AREA AND ALSO BRINGING A THREAT OF RAIN BY WEDNESDAY AFTERNOON. WARM FRONT SHOULD LIFT NORTHWARD WEDNESDAY NIGHT AND THURSDAY BRINGING A RETURN OF SHOWERS AND THUNDERSTORMS. WITH THE SATURATED GROUND...ANY ADDITIONAL RAIN WILL LIKELY CAUSE ADDITIONAL FLOODING PROBLEMS AND ANOTHER FLASH FLOOD WATCH MAY BE NEEDED FOR WEDNESDAY NIGHT OR THURSDAY BUT IT IS TOO EARLY TO ISSUE IT. COLD FRONT MOVES THROUGH THE REGION LATE THURSDAY NIGHT AND FRIDAY WHICH WILL NOT ONLY MEAN MORE MORE HEAVY RAINFALL BUT POSSIBLY SOME SEVERE WEATHER AS WELL. RAIN THREAT SHOULD END BY LATE FRIDAY NIGHT WITH A DRY AND PLEASANT WEEKEND IN STORE. THE DRY WEATHER WILL LAST INTO MONDAY BEFORE A NEW STORM SYSTEM DEVELOPS IN THE CENTRAL PLAINS AND MAY BRING SOME RAIN TO THE FORECAST AREA BY MONDAY NIGHT. && .PRELIMINARY POINT TEMPS/POPS... MEM 64 46 61 55 / 10 10 30 30 MKL 64 43 61 50 / 20 10 30 40 JBR 60 43 57 48 / 10 10 30 60 TUP 69 49 65 55 / 40 10 30 30 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, Apr 1, 3:06 AM CDT, 6 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 306 AM CDT TUE APR 1 2008 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-021015- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 306 AM CDT TUE APR 1 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY EXCESSIVE RAINFALL WILL BE POSSIBLE WEDNESDAY NIGHT THROUGH FRIDAY ACROSS NORTHERN PORTIONS OF THE MID SOUTH. THIS MAY RESULT IN ADDITIONAL FLASH FLOODING AND RIVER FLOODING. FLASH FLOOD WATCHES MAY BE NEEDED DURING THIS TIME PERIOD. SEVERE THUNDERSTORMS WILL ALSO BE POSSIBLE AGAIN THURSDAY AND FRIDAY ACROSS PORTIONS OF THE MID SOUTH. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT NEW RIVER FLOODING TO THE NATIONAL WEATHER SERVICE OFFICE IN MEMPHIS TENNESSEE. ADDITIONAL SPOTTER ACTIVATION MAY BE NEEDED ON THURSDAY AND FRIDAY FOR SEVERE WEATHER INCLUDING FLASH FLOODING.
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 31, 10:11 PM CDT | Flash Flood Warning | MEG | Tunica | 3 hr |
| Mar 31, 11:01 PM CDT | Flash Flood Warning | MEG | 2 hr | |
| Apr 1, 12:07 AM CDT | Flash Flood Warning | MEG | Benton, Marshall | 2 hr |
| Apr 1, 3:09 PM CDT | Flash Flood Watch | MEG | Benton, Coahoma, DeSoto, Lafayette, Marshall, Panola and 5 more | 69 hr |
| Mar 31, 7:02 PM CDT | Severe Thunderstorm Warning | MEG | Madison | 17 min |
| Mar 31, 9:20 PM CDT | Flash Flood Warning | MEG | Lake | 3 hr |
| Mar 31, 9:36 PM CDT | Severe Thunderstorm Warning | MEG | Dyer, Lake, Obion | 39 min |
| Mar 31, 9:42 PM CDT | Severe Thunderstorm Warning | MEG | Dyer, Fayette, Haywood, Lauderdale, Shelby, Tipton | 48 min |
| Mar 31, 10:02 PM CDT | Flash Flood Warning | MEG | Dyer, Lake, Lauderdale, Obion | 2 hr |
| Mar 31, 10:07 PM CDT | Flash Flood Warning | MEG | Shelby, Tipton | 3 hr |
| Mar 31, 7:50 PM CDT | Flash Flood Warning | MEG | Clay, Lawrence, Randolph | 4 hr |
| Mar 31, 8:46 PM CDT | Flash Flood Warning | MEG | Clay, Craighead, Greene, Lawrence | 3 hr |
| Mar 31, 8:58 PM CDT | Severe Thunderstorm Warning | MEG | Craighead, Crittenden, Cross, Greene, Mississippi, Poinsett | 47 min |
| Mar 31, 9:27 PM CDT | Severe Thunderstorm Warning | MEG | Crittenden, Cross, Poinsett, St. Francis | 48 min |
| Mar 31, 9:41 PM CDT | Flash Flood Warning | MEG | Crittenden, Cross, Mississippi, Poinsett | 3 hr |
Nearby
River Flood Warnings in Tennessee, 2008Every river flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.